Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 111, NWS Jackson, MS

March 12, 2001Issaquena County, Sharkey County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 12, 2001, 5:29 AM CST for Issaquena County, Sharkey County, Mississippi. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Mar 12, 2001, 5:29 AM CST (11:29 UTC)
Expired
Mar 12, 2001, 6:15 AM CST
In force
46 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Issaquena County, MS, Sharkey County, MS

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 12, 3:30 AM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 11.5 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2001-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2001-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 179 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1154 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
179 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

925 
WUUS54 KJAN 121130
SVRJAN
MSC055-125-121215-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
529 AM CST MON MAR 12 2001

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI
  SHARKEY COUNTY IN WEST CENTRAL MISSISSIPPI

* UNTIL 615 AM CST

* AT 529 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER MADISON PARISH...OR ABOUT 4 MILES EAST OF
  TALLULAH...MOVING NORTHEAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL...
  REMAIN OVER RURAL SHARKEY COUNTY 
  REMAIN OVER RURAL ISSAQUENA COUNTY 

HAIL TO THE SIZE OF QUARTERS IS LIKELY WITH THIS STORM.

LAT...LON 3268 9076 3276 9085 3276 9093 3269 9107
          3258 9094

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 3:15 AM CST, 2 hours 14 minutes earlier.

Area forecast discussion, Mar 12, 3:15 AM CST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
315 AM CST MON MAR 12 2001

VERY ACTIVE MORNING OVER MY CWFA WITH ELEVATED CONVECTION ALREADY DEVELOPING
ALONG AND TO THE NORTH OF THE SURFACE-BASED WARM FRONT NOW OVER
EXTREME SOUTHERN ZONES. DEW PTS INCREASING INTO THE 60S ALONG AND
BEHIND THE WARM FRONT. SVR TSTORM WATCH 54 IN EFFECT THROUGH 12Z
GENERALLY SOUTH OF I-20 CORRIDOR FOR HAIL/HIGH WINDS AS THIS IS
WHERE STRONGEST ISENTROPIC LIFT/LLJ AND ASSOCIATED 850MB WAA IS
SITUATED...ALONG WITH DRIER AIR IN MID LVLS IS PUNCHING IN ACROSS
THE MS RIVER PER WATER VAPOR IMAGERY. WITH CONVECTION FIRING
RAPIDLY...WILL BE FAIRLY BRIEF HERE. MODELS HAVE SOME MINOR
DISCREPANCIES ON TIMING OF FAST WAVES IN SWLY FLOW ALOFT AHEAD OF
UPPER TROUGH EXITING ONTO THE PLAINS. BUT THESE ARE MINOR AND A
BLEND OF META/AVN LOOKS THE WAY TO GO HERE.

LOOKING FOR A SQUALL LINE/LEWP TO MOVE INTO SE ZONES EARLY THIS MORNING
AND WEAKEN AS MIXING OCCURS AFTER 12Z...BUT...OUTFLOW BOUNDARY AND
POSSIBLY A PRE-FRONTAL TROUGH SHOULD EXIST OVER CENTRAL/SOUTHERN
ZONES AFTERWARDS BEHIND WARM FRONT THAT SURGES NORTH THROUGH MY CWFA
TODAY. DEEPENING SURFACE LOW OVER EASTERN KS TO MOVE INTO SE IA BY
MIDDAY. BEST LIFT/DIVERGENCE ALOFT AND LOW LVL MOISTURE/INSTABILITY
EXPECTED OVER MY SOUTHERN ZONES TODAY AS LEFT EXIT REGION OF
100-120KT SUB-TROPICAL JET SETS UP ACROSS THE LA/MS/AL GULF COAST.
FEEL BEST CHANCE FOR SEVERE (DAMAGING WINDS AND HAIL) WILL BE OVER
THE SOUTHERN HALF OF CWFA WHERE BEST CAPES (1500-2000 J/KG) WILL
RESIDE THIS AFTERNOON...YET SEVERE STORM OR TWO OVER NORTH ZONES
WILL NOT BE OUT OF THE QUESTION AS HIGH SHEAR AND CAPES NEARING 1000
J/KG WILL CONTINUE THROUGH AT LEAST MIDDAY OR SO (SEE SWODY1 FOR
MORE DETAILS)...THEN 850 FLOW VEERS WEST HERE BY LATE AFTERNOON.
COLD FRONT ENTERS NW ZONES LATE AFTERNOON...THEN EXITS SE ZONES
SOMETIME AFTER 06Z TUESDAY. ONGOING FORECAST TODAY/THIS EVENING
LOOKS PRETTY GOOD AND EXPECT TO ONLY MAKE MINOR MODIFICATIONS FOR
SEVERE POTENTIAL/ETC.

OTHERWISE....SURFACE HIGH PRESSURE MOVES IN LATE TONIGHT IN WAKE OF
UPPER TROUGH LIFTING INTO THE GT LAKES.  WNW FLOW TUESDAY AND
TUESDAY NIGHT TO RESULT IN MOSTLY CLEAR AND NEAR SEASONAL CONDITIONS
AS BEST 850 CAA SHIFTS EAST RATHER THAN SOUTH. FWC/MAV TEMPS CLOSE
THROUGHOUT THE 48-60 HR PERIOD AND WILL STAY CLOSE.

24 HR QPF DISCUSSION...EXPECTED LOCAL 1-2 INCH AMOUNTS SOUTH/CENTRAL
ZONES BY DAY/S END WITH A DECREASE TO 0.25/0.50 AREA AVERAGES UP IN
THE NORTH. RAIN SHOULD END OVER THE SE CWFA BY 06-12Z TUESDAY.

.EXTENDED...WEDNESDAY WILL BE SIMILAR TO TUESDAY (SEASONABLE AND
DRY)...YET SHOULD SEE FLOW RETURN FROM THE SOUTH IN A HURRY AS NEXT
SHORTWAVE TROUGH DEEPENS OVER TX AND MOVE ACROSS WED NIGHT INTO
THURSDAY PER AVN...WITH NOGAPS SHOWING SIMILAR RESULTS. THE HEAVIEST
QPF LOOKS TO EXIST OVER THE SOUTHERN HALF ONCE AGAIN. WILL MENTION
RAIN CHANCES ENDING ON FRIDAY AS BOTH NOGAPS/AVN LIFT THE TROUGH OUT.
IN BEHIND...IT WILL COOL DOWN AND DRY OUT INTO THE WEEKEND. WILL
JUST MAKE A FEW MINOR TWEAKS TO CURRENT EXTENDED FOR FRIDAY.

PRELIM NUMBERS...
JAN 74/50/70|/42 +400
MEI 73/52/71/40 +500

.JAN...
MS...NONE.
LA...NONE.
AR...NONE.
05/

In the hours before

Special weather statement, Mar 12, 1:55 AM CST, 3 hours 34 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>
074-131200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
155 AM CST MON MAR 12 2001

...THUNDERSTORMS...
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PARTS OF CENTRAL AND
SOUTH MISSISSIPPI THROUGH 6 AM CST THIS MORNING. SHOWERS AND
THUNDERSTORMS WILL DEVELOP THROUGH THE EARLY MORNING OVER MOST OF
NORTHEAST LOUISIANA...MISSISSIPPI...AND SOUTHEAST ARKANSAS. STRONG
THUNDERSTORMS ARE POSSIBLE OVER THE ENTIRE FORECAST AREA. A FEW
STORMS WILL BECOME SEVERE WITH DAMAGING WINDS...HAIL AND LOCALLY
HEAVY RAINFALL POSSIBLE.

THE SEVERE WEATHER THREAT WILL CONTINUE THROUGH THIS AFTERNOON AND
EVENING... ESPECIALLY OVER PORTIONS OF EAST MISSISSIPPI. A FEW SEVERE
THUNDERSTORMS WILL BE POSSIBLE GENERALLY ALONG AND SOUTHEAST OF
PHILADELPHIA...TO MENDENHALL...TO BROOKHAVEN MISSISSIPPI LINE.
AGAIN...THE MAIN THREAT WILL BE DAMAGING WINDS WITH ISOLATED STORMS
POSSIBLY PRODUCING LARGE HAIL.

A WARM FRONT IS EXPECTED TO SURGE NORTH INTO PORTIONS OF SOUTHERN
MISSISSIPPI THIS MORNING AHEAD OF A VIGOROUS UPPER LEVEL SYSTEM NOW
MOVING TOWARD THE SOUTHERN PLAINS. ALONG AND BEHIND THE WARM
FRONT...LOW LEVEL MOISTURE WILL INCREASE RAPIDLY AND INTERACT WITH
STRONG LIFT FROM THE UPPER LEVEL SYSTEM TO PRODUCE SHOWERS AND
THUNDERSTORMS. DEEP MOISTURE RETURN OFF THE GULF OF MEXICO ACROSS
THIS AREA WILL INTERACT WITH THIS SYSTEM TO PRODUCE LOCALLY HEAVY
RAINFALL ACROSS THIS SAME REGION.

ACTIVATION OF SPOTTERS, HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT
PERSONNEL WILL BE NECESSARY THIS MORNING OVER THIS AREA.

...FLOODING...
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THIS MORNING FOR AREAS
GENERALLY ALONG AND SOUTH OF A WINNSBORO LOUISIANA...TO PORT
GIBSON...TO CRYSTAL SPRINGS...TO BAY SPRINGS...TO QUITMAN
MISSISSIPPI LINE. ONE TO TWO INCHES OF RAINFALL IS EXPECTED BY
THIS EVENING FOR THIS PORTION OF EAST-CENTRAL LOUISIANA AND
SOUTHERN MISSISSIPPI.

DUE TO RECENT HEAVY RAINS THE PAST SEVERAL WEEKS...THE SOIL REMAINS
SATURATED. ANY ADDITIONAL...HEAVY RAINFALL WILL MOST LIKELY RUN-OFF
AFTER A PERIOD OF TIME AND POSSIBLY CAUSE SOME URBAN AND SMALL
STREAM FLOODING.

STAY TUNED FOR FURTHER STATEMENTS OR UPDATES FROM THE NATIONAL
WEATHER SERVICE OFFICE IN JACKSON MISSISIPPI.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.
Local storm report, Mar 12, 4:10 AM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
410 AM CST MON MAR 12 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0237 AM    RICHLAND                  MS   .75 INCH HAIL
03/12/01   RANKIN                         DIME HAIL REPORTED BY
                                          RANKIN COUNTY EMA

0240 AM    JACKSON                   MS   1.75 INCH HAIL
03/12/01   HINDS                          CHANNEL 16 TV REPORTED
                                          GOLFBALL HAIL AT STATION

0245 AM    RAYMOND                   MS   1 INCH HAIL
03/12/01   HINDS                          SHERIFFS OFFICE REPORTED
                                          QUARTER SIZE HAIL

0250 AM    JACKSON                   MS   1 INCH HAIL
03/12/01   HINDS                          QUARTER SIZE HAIL REPORTED
                                          BY HINDS COUNTY EMERGENCY
                                          MANAGEMENT

0250 AM    1 E BRANDON               MS   .75 INCH HAIL
03/12/01   RANKIN                         DIME SIZE HAIL REPORTED BY
                                          PUBLIC

0255 AM    JACKSON                   MS   .75 INCH HAIL
03/12/01   HINDS                          DIME HAIL REPORTED BY HAM
                                          ON COOPER ROAD

0307 AM    MADISON                   MS   .75 INCH HAIL
03/12/01   MADISON                        DIME HAIL REPORTED BY NWS
                                          EMPLOYEE

0310 AM    JACKSON                   MS   1.25 INCH HAIL
03/12/01   HINDS                          HAM REPORTED HALF DOLLAR
                                          HAIL NEAR SPRING RIDGE AND
                                          HWY 18

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 1:06 AM CSTSevere Thunderstorm WarningJANAdams, Franklin24 min
Mar 12, 1:27 AM CSTSevere Thunderstorm WarningJANCopiah, Jefferson, Lincoln48 min
Mar 12, 2:14 AM CSTSevere Thunderstorm WarningJANCopiah, Rankin, Simpson46 min
Mar 12, 2:29 AM CSTSevere Thunderstorm WarningJANHinds46 min
Mar 12, 2:57 AM CSTSevere Thunderstorm WarningJANMadison, Rankin48 min
Mar 12, 3:02 AM CSTSevere Thunderstorm WarningJANAttala28 min
Mar 12, 3:08 AM CSTSevere Thunderstorm WarningJANHinds, Warren52 min
Mar 12, 3:21 AM CSTSevere Thunderstorm WarningJANLeake, Scott39 min
Mar 12, 3:41 AM CSTSevere Thunderstorm WarningJANMadison, Yazoo49 min
Mar 12, 3:50 AM CSTSevere Thunderstorm WarningJANMarion40 min
Mar 12, 4:03 AM CSTTornado WarningJANLamar, Marion42 min
Mar 12, 4:21 AM CSTTornado WarningJANForrest39 min
Mar 12, 5:54 AM CSTSevere Thunderstorm WarningJANMarion51 min
Mar 12, 6:32 AM CSTSevere Thunderstorm WarningJANLamar43 min
Mar 12, 7:17 AM CSTSevere Thunderstorm WarningJANLawrence, Lincoln28 min
Mar 12, 7:25 AM CSTSevere Thunderstorm WarningJANClaiborne, Jefferson50 min
Mar 12, 7:25 AM CSTSevere Thunderstorm WarningJANAdams50 min
Mar 12, 7:48 AM CSTSevere Thunderstorm WarningJANMarion42 min
Mar 12, 7:51 AM CSTSevere Thunderstorm WarningJANFranklin39 min
Mar 12, 8:03 AM CSTSevere Thunderstorm WarningJANScott27 min
Mar 12, 8:06 AM CSTSevere Thunderstorm WarningJANSimpson, Smith39 min
Mar 12, 8:14 AM CSTTornado WarningJANMarion31 min
Mar 12, 8:31 AM CSTSevere Thunderstorm WarningJANCovington, Lamar29 min
Mar 12, 8:39 AM CSTTornado WarningJANLamar36 min
Mar 12, 8:42 AM CSTSevere Thunderstorm WarningJANLincoln33 min
Mar 12, 8:47 AM CSTTornado WarningJANForrest, Jones43 min
Mar 12, 8:58 AM CSTSevere Thunderstorm WarningJANLawrence32 min
Mar 12, 9:08 AM CSTSevere Thunderstorm WarningJANJefferson Davis37 min
Mar 12, 9:17 AM CSTSevere Thunderstorm WarningJANMarion28 min
Mar 12, 9:25 AM CSTSevere Thunderstorm WarningJANJefferson Davis35 min
Mar 12, 9:28 AM CSTSevere Thunderstorm WarningJANCovington32 min
Mar 12, 9:30 AM CSTSevere Thunderstorm WarningJANJones30 min
Mar 12, 9:35 AM CSTSevere Thunderstorm WarningJANSimpson, Smith25 min
Mar 12, 9:36 AM CSTSevere Thunderstorm WarningJANForrest, Lamar39 min
Mar 12, 9:40 AM CSTTornado WarningJANLamar, Marion35 min
Mar 12, 9:46 AM CSTTornado WarningJANForrest44 min
Mar 12, 9:48 AM CSTSevere Thunderstorm WarningJANJasper42 min
Mar 12, 9:58 AM CSTTornado WarningJANClarke, Jasper, Jones47 min
Mar 12, 10:00 AM CSTSevere Thunderstorm WarningJANLauderdale, Newton45 min
Mar 12, 10:15 AM CSTSevere Thunderstorm WarningJANNeshoba30 min
Mar 12, 10:18 AM CSTSevere Thunderstorm WarningJANNoxubee, Oktibbeha, Winston57 min
Mar 12, 10:18 AM CSTSevere Thunderstorm WarningJANLowndes57 min
Mar 12, 10:21 AM CSTSevere Thunderstorm WarningJANKemper24 min
Mar 12, 10:28 AM CSTTornado WarningJANForrest, Lamar32 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.